Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 31, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 27, 2014, 3:25 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2014, 3:25 AM HST (13:25 UTC)
- Expired
- Nov 27, 2014, 2:57 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WWHW70 PHFO 271325 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST THU NOV 27 2014 ...STRONG TRADE WINDS ACROSS PARTS OF THE ALOHA STATE... .HIGH PRESSURE BUILDING NORTH OF HAWAII WILL DRIVE STRONG AND GUSTY TRADE WINDS ACROSS PARTS OF THE STATE TODAY. HIZ014>016-019-280400- /O.NEW.PHFO.WI.Y.0031.141127T1325Z-141128T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- 325 AM HST THU NOV 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH ACROSS LANAI...KAHOOLAWE...AND THE MAUI CENTRAL VALLEY. * TIMING...THROUGH 6 PM HST TODAY. THE WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND TODAY IF STRONG WINDS PERSIST. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ024>026-280400- /O.NEW.PHFO.WI.Y.0031.141127T1325Z-141128T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 325 AM HST THU NOV 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH ACROSS THE KOHALA AND KAMUELA AREA ON THE NORTH END OF THE BIG ISLAND...SOUTH OF VOLCANO ALONG THE KAU COAST...AND NEAR SOUTH POINT. * TIMING...THROUGH 6 PM HST TODAY. THE WIND ADVISORY MAY NEED TO BE EXTENDED BEYOND TODAY IF STRONG WINDS PERSIST. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
1 follow-up statement
735 WWHW70 PHFO 280057 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 257 PM HST THU NOV 27 2014 HIZ014>016-019-024>026-280200- /O.CAN.PHFO.WI.Y.0031.000000T0000Z-141128T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- 257 PM HST THU NOV 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY IN EFFECT IS CANCELLED BASED ON OBSERVATIONS. HOWEVER THE WINDS IN EXPOSED AREAS AROUND MAUI COUNTY AND BIG ISLAND ARE EXPECTED TO REMAIN CLOSE TO BUT JUST BELOW ADVISORY LEVELS THROUGH SATURDAY. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 26, 8:46 PM HST, 6 hours 39 minutes earlier.
Area forecast discussion, Nov 26, 8:46 PM HST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 846 PM HST WED NOV 26 2014 .SYNOPSIS... A RATHER DRY TRADE WIND PATTERN WILL PREVAIL ACROSS MOST OF THE STATE TONIGHT...BUT LINGERING LOW LEVEL MOISTURE WILL CONTINUE TO GENERATE SHOWERS ACROSS WINDWARD PORTIONS OF THE BIG ISLAND. A STRONG HIGH WILL SETTLE NORTH OF THE ISLANDS STARTING TONIGHT... DRIVING STRONGER TRADE WINDS FOR THE REST OF THE WEEK AND INTO THE WEEKEND. CLOUDS AND SCATTERED SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS. && .DISCUSSION... BREEZY AND RATHER DRY CONDITIONS PREVAIL ACROSS MOST OF THE STATE THIS EVENING. SOME AREAS ON THE WINDWARD BIG ISLAND AND ON THE WINDWARD SLOPES OF HALEAKALA CONTINUE TO RECEIVE MEASURABLE RAINFALL AMOUNTS...WITH TRACE AMOUNTS BEING RECORDED AT SOME OF THE WINDWARD STATIONS ON MOLOKAI AND OAHU. SURFACE ANALYSIS DEPICTS A 1028 MB HIGH CENTERED 1200 MILES NNW OF KAUAI...WITH FRESH TO LOCALLY STRONG TRADE WIND FLOW PREVAILING OVER THE MAIN HAWAIIAN ISLANDS. THE 00Z LIHUE SOUNDING FOUND A DRY AND VERY STABLE PROFILE...WITH A STRONG INVERSION BASED NEAR 5500 FEET AND PWAT OF ONLY 0.98 INCHES. THE 00Z HILO SOUNDING REFLECTED THE SOMEWHAT DEEPER MOISTURE LINGERING NEAR THE BIG ISLAND...WITH AN INVERSION BASED AROUND 7500 FEET AND PWAT OF 1.13 INCHES. MIMIC- TPW SATELLITE IMAGERY DEPICTS A DRY ATMOSPHERE AROUND AND NORTH OF THE ISLANDS...WITH DEEPER TROPICAL MOISTURE CONFINED WELL TO THE SOUTH OF THE BIG ISLAND. NO SIGNIFICANT CHANGE IS EXPECTED OVERNIGHT. THE LOW/STRONG INVERSION AND LACK OF AVAILABLE MOISTURE SHOULD KEEP SHOWER ACTIVITY WIDELY SCATTERED AND LIGHT EVEN ACROSS WINDWARD SECTIONS OF THE WESTERN ISLANDS...WITH SOMEWHAT BETTER RAIN CHANCES LINGERING OVER THE WINDWARD BIG ISLAND AND WINDWARD HALEAKALA WHERE SLIGHTLY DEEPER MOISTURE IS PRESENT. WILL UPDATE THE GRIDDED/TEXT FORECASTS TO INCREASE OVERNIGHT POPS SOMEWHAT ACROSS THE EASTERN WINDWARD SECTIONS...AND DECREASE WINDWARD POPS A BIT ELSEWHERE. A BREEZY...STABLE AND MAINLY DRY TRADE WIND PATTERN WILL PREVAIL THROUGH THE NEXT SEVERAL DAYS. THE SURFACE HIGH INITIALLY TO OUR NNW IS FORECAST TO BUILD SLOWLY EASTWARD TO THE NORTH OF THE STATE BETWEEN 30N AND 40N THROUGH THE WEEKEND. BREEZY CONDITIONS WILL BE WIDESPREAD OVER LAND AREAS DURING THIS TIME AS FRESH TO STRONG TRADE WINDS PREVAIL. WINDS MAY APPROACH OR REACH ADVISORY CRITERIA IN SOME AREAS SUCH AS KOHALA...LANAI AND KAHOOLAWE THURSDAY THROUGH FRIDAY. SHOWERS WILL BE MAINLY CONFINED TO WINDWARD AND MAUKA AREAS THROUGH THE PERIOD...WITH THE BEST RAIN CHANCES REMAINING ACROSS THE WINDWARD BIG ISLAND. BLENDED MODEL DATA KEEPS PWATS NEAR OR BELOW ONE INCH (BELOW THE 25TH PERCENTILE FOR THIS TIME OF YEAR) THROUGH THE WEEKEND. THEREFORE WOULD EXPECT RAINFALL AMOUNTS TO REMAIN MOSTLY ON THE LIGHT SIDE. TRADE WINDS SHOULD SLACKEN A BIT EARLY NEXT WEEK...AS THE SURFACE HIGH TO OUR NORTH WEAKENS. A VERY WEAK FRONT OR SHEAR LINE MAY PASS THROUGH THE STATE AROUND NEXT WEDNESDAY...BUT OVERALL EXPECT LITTLE CHANGE TO THE WEATHER PATTERN...WITH PASSING SHOWERS CONTINUING TO FAVOR WINDWARD AND MAUKA AREAS. && .AVIATION... FRESH AND GUSTY TRADE WINDS WILL CONTINUE FOR THE NEXT SEVERAL PERIODS. EXPECT AIRMET TANGO FOR LOW LEVEL TURB TO REMAIN POSTED DURING THIS TIME. OVERALL...CONDITIONS WILL REMAIN VFR UNDER THE DRY AND STABLE PATTERN. SOME LINGERING MOISTURE NEAR THE BIG ISLAND HAS ALLOWED FOR CLOUDS AND SHOWERS TO BUILD UP ALONG THE WINDWARD COAST OF THE BIG ISLAND...PRODUCING TEMPO MVFR CIGS AND VIS. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS POSTED FROM UPOLU POINT TO VOLCANO. ELSEWHERE OVERNIGHT...BRIEF AND SHALLOW SHOWERS WILL PASS IN THE TRADE WINDS...MAINLY OVER WINDWARD AND MAUKA AREAS. && .MARINE... NORTH-NORTHEAST SWELL IS CURRENTLY RUNNING WELL ABOVE WAVEWATCH GUIDANCE AT THE WAIMEA BAY AND PAUWELA CDIP BUOYS. THIS SWELL IS FORECAST TO GRADUALLY SUBSIDE LATE TONIGHT AND THURSDAY...BUT GIVEN OBSERVATION TRENDS WILL MAINTAIN THE EXISTING HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES THROUGH 6 PM THURSDAY. THE LARGE NNE SWELL MAY ALSO CAUSE HARBOR SURGES WITHIN KAHULUI AND HILO HARBORS INTO THURSDAY...AND A MARINE WEATHER STATEMENT HAS BEEN ISSUED. A COMBINATION OF LINGERING MODERATE NNE SWELL AND SHORT PERIOD WIND WAVES DRIVEN BY STRONG TRADES WILL MAINTAIN ELEVATED SURF ACROSS NORTH AND EAST FACING SHORES FROM FRIDAY THROUGH THE WEEKEND. THERE IS A STRONG POSSIBILITY THAT THE HIGH SURF ADVISORY WILL NEED TO BE EXTENDED FOR EAST FACING SHORES BEYOND THURSDAY. THE WEDNESDAY MORNING ASCAT PASS FOUND 25 KNOT WINDS IN THE ALENUIHAHA CHANNEL AND SOUTH OF THE BIG ISLAND...WITH WINDS NEAR 20 KNOTS IN THE KAIWI AND KAUAI CHANNELS. TRADES HAVE INCREASED FURTHER SINCE THEN WITH HIGH PRESSURE BUILDING NORTH OF THE STATE...AND THE COMBINATION OF WIND WAVES AND LARGE NNE SWELL IS GENERATING COMBINED SEAS OF 10 FEET OR HIGHER ACROSS MANY AREAS. A SMALL CRAFT ADVISORY /SCA/ IS POSTED FOR ALL OF THE HAWAIIAN COASTAL WATERS. SCA CONDITIONS WILL LIKELY CONTINUE FOR MOST OF THE WATERS THROUGH THE REST OF THIS WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL NORTH AND EAST FACING SHORES EXCEPT FOR LANAI AND KAHOOLAWE. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...EATON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.